MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP110RUH
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2020, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: ¿failed expander¿.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast surgery with an artoura breast tissue expander 455cc.The device was reported as a ¿failed expander¿ and no more additional details are available at this time.The side is unknown.Once more details are available, a supplemental report will be submitted.As a result, the patient had undergone removal on (b)(6) 2020.
 
Additional Manufacturer Narrative
On 3/26/2020, the device was visually inspected and a tear was noted at the union between shell and patch on the anterior view.Microscopic examination was performed and the cause of the rupture could not be identified.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.Deflation is a known complication associated with mentor mammary tissue expander.Possible causes of deflation of tissue expander include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9745286
Report Number1645337-2020-02884
Device Sequence Number19286440
Product Code LCJ
UDI-Device Identifier00081317024378
UDI-Public00081317024378
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2023
Device Model NumberSMXP110RUH
Device Catalogue NumberSMXP110RUH
Device Lot Number7674438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;